Alert archive / Washington / River Flood Warnings in 2019

River Flood Warning 13, NWS Seattle, WA

October 22, 2019Snohomish County, Washington

NWS Seattle, WA issued this river flood warning at Oct 22, 2019, 1:23 AM PDT for Snohomish County, Washington. It took effect at Oct 22, 2019, 2:47 AM PDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Oct 22, 2019, 1:23 AM PDT (08:23 UTC)
In effect from
Oct 22, 2019, 2:47 AM PDT
Expired
Oct 22, 2019, 8:54 PM PDT
In force
18 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Snohomish County, WA

The radar

The Seattle radar (KATX), 20 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stillaguamish River at Arlington (ARLW1).

Action stage
12.5 ft
Minor stage
14 ft
Moderate stage
17.5 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12167400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

657 
WGUS46 KSEW 220823
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
123 AM PDT Tue Oct 22 2019

...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...

  Stillaguamish River at Arlington affecting Snohomish County.

Heavy rain in the Cascades will drive the Stillaguamish River above
flood stage. Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.


&&

WAC061-221723-
/O.NEW.KSEW.FL.W.0013.191022T0947Z-191023T0354Z/
/ARLW1.1.ER.191022T0947Z.191022T1200Z.191022T1554Z.NO/
123 AM PDT Tue Oct 22 2019

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The Stillaguamish River at Arlington
* until this evening.
* At  1:10 AM Tuesday the stage was 13.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 3 AM 
  Tuesday and crest near 14.8 feet around 5 AM Tuesday. The river 
  will fall below flood stage this morning.
* Impact...At 14.0 feet, the Stillaguamish River will locally spill 
  over its banks.  Minor flooding around Silvana will occur...
  including over Pioneer Highway.  A stage of 14 feet on the 
  Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
  County Flood program.

&&

LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
      4824 12214       

$$
4 follow-up statements
626 
WGUS86 KSEW 221147
FLSSEW
Flood Statement
National Weather Service Seattle WA
447 AM PDT Tue Oct 22 2019

...The Flood Warning continues for the following rivers in 
Washington...

  Samish R nr Burlington affecting Skagit County.
  Stillaguamish River at Arlington affecting Snohomish County.

...The Flood Warning continues for the following rivers in 
Washington...
  South Fork Nooksack River at Saxon Bridge affecting Whatcom County.
  North Fork Stillaguamish River near Arlington affecting Snohomish 
  County.
  South Fork Stillaguamish River near Granite Falls affecting 
  Snohomish County.



                North West Region

Rain ended over the north Cascades early Tuesday morning. Rivers 
are cresting now and will fall later this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC073-222047-
/O.CON.KSEW.FL.W.0015.000000T0000Z-191022T2112Z/
/NSSW1.1.ER.191022T0828Z.191022T1200Z.191022T1212Z.UU/
447 AM PDT Tue Oct 22 2019

The Flood Warning continues for
  The South Fork Nooksack River at Saxon Bridge
* From 1 AM Tuesday until this afternoon.
* At  4:00 AM Tuesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 8.0 feet, the Nooksack River floodwaters will inundate 
  much of the low farm lands along the river...with water over some 
  roadways...including potentially Highway 9 north of Acme.

&&

LAT...LON 4865 12219 4871 12226 4880 12224 4882 12215 4873 12215
      4865 12208       

$$

WAC057-222047-
/O.EXT.KSEW.FL.W.0014.000000T0000Z-191023T0052Z/
/SMRW1.1.ER.191022T1004Z.191022T1200Z.191022T1552Z.NO/
447 AM PDT Tue Oct 22 2019

...Flood Warning extended until this afternoon...

The Flood Warning continues for
  The Samish R nr Burlington
* Until this afternoon.
* At  4:00 AM Tuesday the flow was 3057 cfs.
* Flood flow is 3000 cfs.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 3540 cfs 
  around 5 AM Tuesday. The river will fall below flood flow this 
  morning.
* Impact...At 3000 cfs, the Samish River will spill over its banks 
  causing flood waters over Sam Bell Rd., Farm To Market Rd., and 
  Allen Rd. near the town of Allen. Some residences, businesses, and 
  low-lying farm land along the river will also be flooded.

&&

LAT...LON 4831 12220 4830 12226 4830 12225 4834 12227 4832 12225
      4832 12221       

$$

WAC061-222047-
/O.CON.KSEW.FL.W.0020.000000T0000Z-191022T2123Z/
/ARGW1.1.ER.191022T1150Z.191022T1200Z.191022T1223Z.NO/
447 AM PDT Tue Oct 22 2019

The Flood Warning continues for
  The North Fork Stillaguamish River near Arlington
* From 5 AM Tuesday until this afternoon.
* At  4:30 AM Tuesday the stage was 12.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 5 AM 
  Tuesday and crest near 13.1 feet around 5 AM Tuesday. The river 
  will fall below flood stage this morning.
* Impact...At 13.0 feet, the North Fork Stillaguamish River will cause
  flooding of Oso Loop Road and cause minor riverbank erosion.  A 
  stage of 13 feet corresponds to Phase 2 in the Snohomish County 
  Flood Warning System.

&&

LAT...LON 4822 12164 4822 12191 4816 12211 4824 12214 4833 12193
      4833 12164       

$$

WAC061-222047-
/O.CON.KSEW.FL.W.0016.000000T0000Z-191022T2223Z/
/GFLW1.1.ER.191022T0900Z.191022T1200Z.191022T1323Z.NO/
447 AM PDT Tue Oct 22 2019

The Flood Warning continues for
  The South Fork Stillaguamish River near Granite Falls
* From 2 AM Tuesday until this afternoon.
* At  4:15 AM Tuesday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Impact...At 14.0 feet, the South Fork Stillaguamish River will cause
  flooding along the river and tributaries.  A stage of 14 feet 
  corresponds to Phase 2 in the Snohomish County Flood Warning 
  System.

&&

LAT...LON 4806 12191 4808 12204 4816 12211 4824 12214 4816 12202
      4815 12192       

$$

WAC061-222047-
/O.EXT.KSEW.FL.W.0013.000000T0000Z-191023T0738Z/
/ARLW1.1.ER.191022T0824Z.191022T1200Z.191022T1938Z.NO/
447 AM PDT Tue Oct 22 2019

...Flood Warning extended until late tonight...

The Flood Warning continues for
  The Stillaguamish River at Arlington
* Until late tonight.
* At  4:25 AM Tuesday the stage was 16.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.0 feet
  around 5 AM Tuesday. The river will fall below flood stage early 
  this afternoon.
* Impact...At 16.0 feet, the Stillaguamish River will cause minor 
  flooding mainly in the Silvana area...including over Pioneer 
  Highway and along Norman Rd.  A stage of 16 feet on the 
  Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
  County Flood program.

&&

LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
      4824 12214       

$$
035 
WGUS46 KSEW 221421
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
721 AM PDT Tue Oct 22 2019

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Washington...
  Stillaguamish River at Arlington affecting Snohomish County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.


&&

WAC061-222321-
/O.EXT.KSEW.FL.W.0013.000000T0000Z-191023T1001Z/
/ARLW1.2.ER.191022T0824Z.191022T1410Z.191022T2201Z.NO/
721 AM PDT Tue Oct 22 2019

...Observed flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Stillaguamish River at Arlington
* Until late tonight.
* At  7:10 AM Tuesday the stage was 17.9 feet.
* Flood stage is 14 feet.
* Impact...At 17 feet, the Stillaguamish River will cause flooding 
  mainly in the Silvana area, along Norman Road and in Florence. A 
  stage of 17 feet on the Stillaguamish River corresponds roughly to 
  Phase 3 in the Snohomish County Flood program.

&&

LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
      4824 12214       

$$
347 
WGUS86 KSEW 221907
FLSSEW
Flood Statement
National Weather Service Seattle WA
1207 PM PDT Tue Oct 22 2019

...The Flood Warning has ended for the following rivers in 
Washington...

  Pilchuck River near Snohomish affecting Snohomish County.

...The Flood Warning continues for the following rivers in 
Washington...

  Skokomish River near Potlatch affecting Mason County.
  Snohomish River near Monroe affecting Snohomish County.
  Snohomish River at Snohomish affecting Snohomish County.
  Snoqualmie River near the Falls affecting King County.
  Snoqualmie River near Carnation affecting King County.
  Stillaguamish River at Arlington affecting Snohomish County.
  Skykomish River near Gold Bar affecting Snohomish County.


Rain has ended but above rivers are still flooding with lower 
reaches still rising.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.


&&

WAC045-230305-
/O.EXT.KSEW.FL.W.0017.000000T0000Z-191023T0636Z/
/SRPW1.1.ER.191022T1016Z.191022T1430Z.191022T2136Z.NO/
1207 PM PDT Tue Oct 22 2019

...Flood Warning extended until this evening...

The Flood Warning continues for
  The Skokomish River near Potlatch
* Until this evening.
* At 11:45 AM Tuesday the stage was 16.7 feet.
* Flood stage is 16.5 feet.
* Minor flooding is occurring.
* Forecast...The river crested at 17.0 feet at 7 AM Tuesday and will 
  continue to fall to below flood stage early this afternoon.
* Impact...At 16.5 feet, the Skokomish River will cause widespread 
  flooding of pasture lands, with water flowing quickly over West 
  Bourgault Road and Skokomish Valley Road. The evacuation route will
  be opened to the west end of the Skokomish Valley Road.

&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
      4738 12340       

$$

WAC061-230305-
/O.CON.KSEW.FL.W.0013.000000T0000Z-191023T1001Z/
/ARLW1.2.ER.191022T0824Z.191022T1410Z.191022T1741Z.NO/
1207 PM PDT Tue Oct 22 2019

The Flood Warning continues for
  The Stillaguamish River at Arlington
* Until late tonight.
* At 11:40 AM Tuesday the stage was 12.7 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage late this morning.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 10:41 AM Tuesday and
  will continue to fall. Flooding will continue in some areas until 
  the flood wave has completely passed downstream.


&&

LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
      4824 12214       

$$

WAC061-230305-
/O.CON.KSEW.FL.W.0011.000000T0000Z-191023T1209Z/
/GLBW1.1.ER.191022T0755Z.191022T1300Z.191022T1703Z.NO/
1207 PM PDT Tue Oct 22 2019

The Flood Warning continues for
  The Skykomish River near Gold Bar
* Until late tonight.
* At 11:30 AM Tuesday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage late this morning.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 10:03 AM Tuesday and
  will continue to fall. Flooding will continue in some areas until 
  the flood wave has completely passed downstream.


&&

LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
      4787 12147       

$$

WAC061-230305-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-191024T0138Z/
/MROW1.2.ER.191022T1941Z.191023T0600Z.191023T1338Z.NO/
1207 PM PDT Tue Oct 22 2019

The Flood Warning continues for
  The Snohomish River near Monroe
* From 1 PM Tuesday until Wednesday evening.
* At 11:15 AM Tuesday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 1 PM 
  Tuesday and crest near 16.2 feet around 11 PM Tuesday. The river 
  will fall below flood stage Wednesday morning.
* Impact...At 16.0 feet, the Snohomish River will flood several roads 
  and much of the low pasture land in the river valley.  A stage of 
  16 feet at this location corresponds to Phase 2 in the Snohomish 
  County Flood Warning System.

&&

LAT...LON 4780 12190 4779 12212 4786 12217 4791 12203 4793 12202
      4793 12190       

$$

WAC061-230305-
/O.EXT.KSEW.FL.W.0019.000000T0000Z-191024T1148Z/
/SNAW1.2.ER.191022T1908Z.191023T0600Z.191023T2048Z.NO/
1207 PM PDT Tue Oct 22 2019

The Flood Warning continues for
  The Snohomish River at Snohomish
* From 12 PM Tuesday until late Wednesday night.
* At 11:00 AM Tuesday the stage was 24.3 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 12 PM 
  Tuesday and crest near 28.0 feet around 11 PM Tuesday. The river 
  will fall below flood stage Wednesday early afternoon.
* Impact...At 27.0 feet, the Snohomish River will flood several 
  roads...including the Snohomish-Monroe highway...and low areas of 
  the lower Snohomish valley that are not protected by levees.  A 
  stage of 27 feet on the Snohomish River corresponds roughly to a 
  Phase 2 in the Snohomish County flood program.

&&

LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216 4794 12213
      4791 12203       

$$

WAC061-221937-
/O.CAN.KSEW.FL.W.0021.000000T0000Z-191023T0646Z/
/PILW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1207 PM PDT Tue Oct 22 2019

The Flood Warning is cancelled for
  The Pilchuck River near Snohomish
* At 11:45 AM Tuesday the stage was 16.6 feet.
* Flood stage is 18.0 feet.
* Forecast...the river crested near flood stage and will continue 
  to fall.

&&

LAT...LON 4805 12192 4803 12196 4789 12204 4792 12216 4810 12207
      4815 12197       

$$

WAC033-230305-
/O.EXT.KSEW.FL.W.0009.000000T0000Z-191023T1043Z/
/SQUW1.3.ER.191022T0354Z.191022T1630Z.191023T0143Z.NO/
1207 PM PDT Tue Oct 22 2019

The Flood Warning continues for
  The Snoqualmie River near the Falls
* Until late tonight.
* At 11:30 AM Tuesday the flow was 41314 cfs.
* Flood flow is 20000 cfs.
* Major flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 45000 cfs at 920 AM this morning 
  and will continue to fall to below flood flow around 7 PM.
* Impact...At 41000 cfs, the Snoqualmie River will cause major 
  flooding from the town of Snoqualmie downstream through Fall 
  City...inundating most of the farm land in the flood plain...some 
  residential areas...and many roads. Flood waters will be deep and 
  swift in some areas. Flooding will occur all along the river 
  including headwaters...tributaries...and other streams within and 
  near the Snoqualmie River Basin. This river level on the Snoqualmie
  corresponds roughly to a phase 4 flood in the King County flood 
  system.

&&

LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
      4756 12170       

$$

WAC033-230305-
/O.EXT.KSEW.FL.W.0012.000000T0000Z-191023T2119Z/
/CRNW1.2.ER.191022T1313Z.191023T0600Z.191023T0919Z.NO/
1207 PM PDT Tue Oct 22 2019

The Flood Warning continues for
  The Snoqualmie River near Carnation
* Until Wednesday afternoon.
* At 11:45 AM Tuesday the stage was 55.5 feet.
* Flood stage is 54.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to rise and crest near 56.3 feet
  around 11 PM Tuesday. The river will fall below flood stage early 
  Wednesday morning.
* Impact...At 56.0 feet, the Snoqualmie River will cause widespread 
  flooding from Fall City downstream through Carnation and Duvall...
  inundating much of the farm land and numerous roads.

&&

LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
      4761 12188       

$$
017 
WGUS86 KSEW 222300
FLSSEW
Flood Statement
National Weather Service Seattle WA
400 PM PDT Tue Oct 22 2019

...The Flood Warning has ended for the following rivers in 
Washington...

  Stillaguamish River at Arlington affecting Snohomish County.
  Skykomish River near Gold Bar affecting Snohomish County.

...The Flood Warning continues for the following rivers in 
Washington...

  Snoqualmie River near Carnation affecting King County.


                Central and North West Region

Latest forecast for the Snoqualmie near Carnation has a slightly 
higher crest than previous forecast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.


&&

WAC061-222330-
/O.CAN.KSEW.FL.W.0013.000000T0000Z-191023T1001Z/
/ARLW1.2.ER.191022T0824Z.191022T1410Z.191022T1741Z.NO/
400 PM PDT Tue Oct 22 2019

The Flood Warning has ended for
  The Stillaguamish River at Arlington
* At  3:40 PM Tuesday the stage was 9.7 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage late this morning.
* Forecast...The river fell below flood stage 10:41 AM Tuesday late 
  this morning and will continue to fall.


&&

LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
      4824 12214       

$$

WAC061-222330-
/O.CAN.KSEW.FL.W.0011.000000T0000Z-191023T1209Z/
/GLBW1.1.ER.191022T0755Z.191022T1300Z.191022T1703Z.NO/
400 PM PDT Tue Oct 22 2019

The Flood Warning has ended for
  The Skykomish River near Gold Bar
* At  3:30 PM Tuesday the stage was 13.2 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage late this morning.
* Forecast...The river fell below flood stage 10:03 AM Tuesday late 
  this morning and will continue to fall.


&&

LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
      4787 12147       

$$

WAC033-230700-
/O.EXT.KSEW.FL.W.0012.000000T0000Z-191023T2333Z/
/CRNW1.2.ER.191022T1313Z.191023T0600Z.191023T1133Z.NO/
400 PM PDT Tue Oct 22 2019

...Flood Warning extended until Wednesday afternoon...

The Flood Warning continues for
  The Snoqualmie River near Carnation
* Until Wednesday afternoon.
* At  3:45 PM Tuesday the stage was 57.3 feet.
* Flood stage is 54.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to rise and crest near 57.7 feet
  around 11 PM Tuesday. The river will fall below flood stage early 
  Wednesday morning.
* Impact...At 56.0 feet, the Snoqualmie River will cause widespread 
  flooding from Fall City downstream through Carnation and Duvall...
  inundating much of the farm land and numerous roads.

&&

LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
      4761 12188       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Oct 21, 8:03 PM PDT, 5 hours 20 minutes earlier.

Area forecast discussion, Oct 21, 8:03 PM PDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
803 PM PDT Mon Oct 21 2019

.UPDATE /THIS EVENING/...Forecast largely on track this evening so
no major changes needed. Widespread moderate to locally heavy
rainfall continues across pretty much the entire area, save for
the far southern tier of counties. This activity will continue to
slowly shift south tonight and push into Oregon by Tuesday
morning. Precipitation amounts range from around a tenth to two
tenths in the Seattle metro area (due to prolonged rain shadow
much of the day) to over 4 inches across portions of the Olympic
Peninsula. North and Central Cascades have seen around 1 to 2
inches so far. Latest hi-res guidance continues to suggest that
bands of heavier precipitation will focus across the central
Cascades, especially near the Snoqualmie basin, over the next 4
to 5 hours. Have issued a few river flood warnings so far and will
be keeping a close eye on the hydro situation overnight. Updated
details can be found in the hydro section below as well as updates
for the aviation and marine sections. CEO

&&

.SYNOPSIS...A wet frontal system will bring widespread rain, heavy
at times, to the region tonight into tomorrow morning. Rain
chances will gradually decrease from north to south Tuesday as the
system sags further south and out of the area. High pressure aloft
will then start to build into the region from the west, making way
for drier weather Wednesday and Thursday. Rain chances return
Friday as a quick system drops down from British Columbia.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...Current radar shows
widespread rain across northern portions of the coast and Sound at
this hour. Recent observations indicate that some spots along the
northern coast have already received an inch of rain or greater
over the past 6 hours. As of 3 PM, Quillayute has reported 1.45
inches of rain over the past  6 hours, while Forks has received
1.05 inches. This wet system will continue to make its way
southward through the region today. Areas just east of central
Puget Sound will remain rain shadowed at times, resulting in
lighter rainfall accumulations across the area. However, with
ample moisture being pooled into the region and strong
southwesterly flow in the low levels, can expect a 2-3 inches of
rain across portions of the central Cascades, with a few local
spots up to 4 to 5 inches possible. Rivers will continue to be
monitored closely over the next several hours as rainfall
accumulations could lead to sharp rises in river levels.

Rainfall will continue to make its way southward Tuesday morning
and will gradually taper from north to south. With an increase of
onshore flow, could see the development of a weak convergence zone
across portions of Snohomish and King counties in the early
morning hours. Rain should primarily be confined to the Cascades
by early afternoon and should taper completely by the evening
hours. High temperatures will be in the upper 50s to low 60s
across the region.

An upper level ridge will then build into the region from the
west on Wednesday and Thursday. This will give western Washington
a good break from the series of systems that have impacted the
region over the past week. Drier weather and increasing heights
over the region will allow for temperatures to increase a few
degrees each day, reaching the low 60s by Thursday.

.LONG TERM /FRIDAY THROUGH MONDAY/...An upper level trough will
drop down from British Columbia on Friday, bringing another shot
of rain to the region. Current guidance indicates that the system
will move through quickly and will make way for a high amplitude
upper ridge building over the northeastern Pacific. This ridge
will keep conditions dry for western Washington through the
weekend and into early next week. 14

&&

.AVIATION... Widespread area of moderate to heavy rainfall
continues to slowly push south across the area this evening. This
activity will continue into tonight before pushing south into
Oregon Tuesday morning. Ceilings and visibilities are all over the
place...ranging from MVFR to LIFR and this will continue to be the
case through most of the night. As rainfall tapers Tuesday morning
into afternoon, will likely see some gradual improvement. Breezy
southerly winds at the surface will continue overnight 10 to 15
kts with a few gusts of 20 to 30 kts. Lighter winds expected by
Tuesday afternoon and evening, shifting to more northerly.

KSEA...Conditions will likely continue to bounce around this
evening into the overnight as moderate rain continues. MVFR will
be the most likely category but will see periods of IFR,
especially in heavier showers. Improvement likely Tuesday morning
into the afternoon. Southerly wind 10-15kts with some gusts near
20kts into the overnight hours, with a shift to more westerly flow
Tuesday afternoon. CEO

&&

.MARINE...Breezy winds, generally from the south, continue across
all waters this evening, with the exception of the central
Strait. As such a Small Craft Advisory for wind remains in effect.
This is in response to the passage of a warm front across the
region. Following behind the warm front tonight will be a cold
front, which will shift winds more westerly as it passes through
western Washington from north to south overnight into Tuesday
morning. Given strong gradients associated with this frontal
system as a whole, expecting a rather strong westerly push of wind
down the Strait of Juan de Fuca late tonight and early Tuesday.
Right now, a small craft advisory for the central and eastern
Strait covers this scenario, but this will need to be monitored
for potential gale force winds. The best chance for gale force
winds will be in a brief window in the 09z-18z timeframe on
Tuesday. Westerly winds will likely bleed into the adjacent waters
of Admiralty and Northern Inland Waters as well.

Winds appear to relax Tuesday night into Wednesday as western
Washington finally catches a break from the persistent series of
storms off the Pacific.

Kovacik/CEO

&&

.HYDROLOGY...Generally 2 to 4 inches of rain is likely over the west
slopes of the Olympics and the central Cascades through Tuesday as
this system continues to sag southward. The heaviest rainfall is
expected over the central Cascades as the moisture band hangs over
that area longer and local rainfall accumulations of over 5 inches
are possible. Confidence is a little bit higher that heaviest
precipitation will occur in the central Cascades this evening. Less
rain is expected over the north and south Cascades but these areas
will also need to be monitored. Snow levels will remain between 7000-
9000 feet today. This combination could be enough to push some
rivers to flood stage tonight or Tuesday. Flood warnings are already
out for the Tolt and Snoqualmie Rivers.

This will be the first rain event of the season with the potential
of river flooding. The first high river flood flows of the season
can be tricky to forecast because flood waters can get deposited in
areas along the river that have been dry since the summer.
14/Bower

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through late Tuesday night for Admiralty Inlet Area-
     Bellevue and Vicinity-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties-East Puget
     Sound Lowlands-Eastern Strait of Juan de Fuca-Everett and
     Vicinity-Hood Canal Area-Lower Chehalis Valley Area-North
     Coast-Olympics-Seattle and Vicinity-Western Strait of Juan
     De Fuca-Western Whatcom County.

PZ...Small Craft Advisory until 5 AM PDT Tuesday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory until 11 PM PDT Tuesday for East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 2 AM PDT Wednesday for Northern
     Inland Waters Including The San Juan Islands.

     Small Craft Advisory until 11 PM PDT this evening for West
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 11 PM this evening to 11 PM PDT
     Tuesday for Central U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 5 PM PDT Tuesday for Admiralty Inlet.

     Small Craft Advisory until 2 PM PDT Tuesday for Puget Sound and
     Hood Canal.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 7:02 PM PDTRiver Flood WarningSEWKing23 hr
Oct 21, 7:02 PM PDTRiver Flood WarningSEWKing27 hr
Oct 21, 8:39 PM PDTRiver Flood WarningSEWClallam18 hr
Oct 21, 9:31 PM PDTGale WarningSEW11 hr
Oct 21, 9:31 PM PDTSmall Craft AdvisorySEW14 hr
Oct 21, 11:53 PM PDTRiver Flood WarningSEWSnohomish21 hr
Oct 21, 11:53 PM PDTRiver Flood WarningSEWKing40 hr
Oct 22, 1:36 AM PDTRiver Flood WarningSEWSkagit8 hr
Oct 22, 2:12 AM PDTRiver Flood WarningSEWWhatcom12 hr
Oct 22, 2:12 AM PDTRiver Flood WarningSEWSnohomish13 hr
Oct 22, 3:29 AM PDTRiver Flood WarningSEWMason14 hr
Oct 22, 3:37 AM PDTRiver Flood WarningSEWSnohomish40 hr
Oct 22, 3:37 AM PDTRiver Flood WarningSEWSnohomish54 hr
Oct 22, 3:39 AM PDTRiver Flood WarningSEWSnohomish11 hr
Oct 22, 7:48 AM PDTRiver Flood WarningSEWSnohomish16 hr
Oct 22, 3:12 PM PDTSmall Craft AdvisorySEW8 hr

Nearby

River Flood Warnings in Washington, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.